Alert archive / Nevada / Wind Advisories in 2013
Wind Advisory 14, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Jun 11, 2013, 2:09 PM PDT for Nye County, White Pine County, Nevada. It took effect at Jun 12, 2013, 12:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2013, 2:09 PM PDT (21:09 UTC)
- In effect from
- Jun 12, 2013, 12:00 PM PDT
- Expired
- Jun 12, 2013, 9:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
Counties Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 242 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.2 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1781 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
449 WWUS75 KLKN 112109 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 209 PM PDT TUE JUN 11 2013 NVZ035-041-130400- /O.NEW.KLKN.WI.Y.0014.130612T1900Z-130613T0400Z/ WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT 209 PM PDT TUE JUN 11 2013 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM NOON TO 9 PM PDT WEDNESDAY. * WINDS...SOUTHWEST 30 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...THE STRONGEST WINDS WILL OCCUR BETWEEN 2 PM AND 6 PM. * LOCATIONS INCLUDE: DUCKWATER...CURRANT SUMMIT...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK. * IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT PARTICULARLY FOR HIGH PROFILE VEHICLES. STRONG CROSSWINDS WILL OCCUR ACROSS PORTIONS OF US HIGHWAYS 6 AND 50 AS WELL AS US HIGHWAY 93. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
613 WWUS75 KLKN 121109 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 409 AM PDT WED JUN 12 2013 NVZ035-041-130400- /O.CON.KLKN.WI.Y.0014.130612T1900Z-130613T0400Z/ WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT 409 AM PDT WED JUN 12 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS NEAR 50 MPH. * TIMING...THE STRONGEST WINDS WILL OCCUR BETWEEN 2 PM AND 6 PM. * LOCATIONS INCLUDE: DUCKWATER...CURRANT SUMMIT...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK. * IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT PARTICULARLY FOR HIGH PROFILE VEHICLES. STRONG CROSSWINDS WILL OCCUR ACROSS PORTIONS OF US HIGHWAYS 6 AND 50 AS WELL AS US HIGHWAY 93. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 94
737 WWUS75 KLKN 122109 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 209 PM PDT WED JUN 12 2013 NVZ035-041-130400- /O.CON.KLKN.WI.Y.0014.000000T0000Z-130613T0400Z/ WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT 209 PM PDT WED JUN 12 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS NEAR 50 MPH. * TIMING...THE STRONGEST WINDS WILL OCCUR BETWEEN 2 PM AND 6 PM. * LOCATIONS INCLUDE: DUCKWATER...CURRANT SUMMIT...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK * IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT PARTICULARLY FOR HIGH PROFILE VEHICLES. STRONG CROSSWINDS WILL OCCUR ACROSS PORTIONS OF US HIGHWAYS 6 AND 50 AS WELL AS US HIGHWAY 93. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Jun 11, 8:48 AM PDT, 5 hours 21 minutes earlier.
Area forecast discussion, Jun 11, 8:48 AM PDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 848 AM PDT TUE JUN 11 2013 SYNOPSIS...ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY...ALONG WITH GUSTY WINDS...WILL BE POSSIBLE EACH AFTERNOON THROUGH THURSDAY. HIGH TEMPERATURES WILL ALSO GRADUALLY LOWER TO NORMAL LEVELS BY THURSDAY. DRY CONDITIONS ARE EXPECTED FRIDAY ON THROUGH THE WEEKEND. && .FIRE WEATHER UPDATE...EXPECT LOWER DEWPOINTS AND DECREASING PWATS THIS AFTERNOON SO INTRODUCED DRY THUNDERSTORMS INTO THE FORECAST MAINLY FOR ELEVATIONS BELOW 7500 FEET...A FEW STORMS WILL BE WET IN THE VALLEYS BUT DUE TO LOWERING MOISTURE AND 25 TO 30 KT STORM MOTIONS MOST OF THE THUNDERSTORMS WILL BE DRY. && .PREV DISCUSSION... /ISSUED AT 337 AM / SHORT TERM...TODAY THROUGH WEDNESDAY. A CENTER OF LOW PRESSURE MOVED OVER THE REGION OVERNIGHT TO BRING INCREASED MOISTURE. THE LOW WILL EJECT OFF TO THE NORTHEAST TODAY...LEAVING WEAK TO MODERATE INSTABILITY IN SOUTHWESTERLY FLOW ALOFT ACROSS THE CWA...RESULTING IN SHOWER AND THUNDERSTORM ACTIVITY. WHILE AN ISOLATED THUNDERSTORM WILL BE POSSIBLE THIS MORNING...BEST CHANCES FOR THUNDERSTORMS WILL BE IN THE AFTERNOON AND EARLY EVENING HOURS OVER MAINLY CENTRAL AND EASTERN NEVADA. A 50 TO 60KT JET OVER THE REGION TODAY WILL LEAD TO GUSTY SOUTHWESTERLY WINDS FROM THE LATE MORNING THROUGH THE EARLY EVENING HOURS. AIR MASS STABILIZES SOMEWHAT TONIGHT...HOWEVER COULD SEE SOME RAIN SHOWERS. BY LATE WEDNESDAY MORNING INSTABILITY INCREASES ONCE AGAIN OVER NORTHERN AND EAST-CENTRAL NEVADA FOR THE THREAT OF MORE SHOWERS AND THUNDERSTORMS. LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY. MODELS ARE IN FAIRLY GOOD AGREEMENT THROUGH THE BEGINNING OF THE LONG TERM. AN UPPER LEVEL LOW WILL BE POSITIONED ACROSS OREGON AND WASHINGTON STATE...WITH A COLD FRONT CLIPPING PARTS OF NORTHERN NEVADA ON THURSDAY. THIS WILL INCREASE PRECIP CHANCES AND THERE COULD BE SOME ISOLATED SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE FRONTAL BOUNDARY ACROSS NORTHERN NEVADA...MAINLY NORTH OF INTERSTATE 80. INSTABILITY DOES NOT LOOK GREAT...BUT AT LEAST SOME CHANCE FOR ISOLATED STRIKES WILL BE POSSIBLE. IT APPEARS THESE STORMS COULD BE DRY IN NATURE GIVEN LACK OF SUFFICIENT MOISTURE. CENTRAL NEVADA SHOULD REMAIN DRY...WITH GUSTY SW WINDS AHEAD OF THE BOUNDARY. AFTER THURSDAY...NEVADA SHOULD REMAIN DRY THROUGH THE LONG TERM. ON FRIDAY...A SHORTWAVE RIDGE WILL QUICKLY MOVE THROUGH THE AREA...BEFORE ANOTHER TROUGH DIGS OFF THE CA COAST INTO SATURDAY. THIS WILL PLACE LKN CWA IN BROAD SW FLOW...WITH INCREASING TEMPS AND DECREASING MOISTURE VALUES. WINDS WILL BE QUITE GUSTY...ESPECIALLY ACROSS THE WESTERN PORTIONS OF THE CWA. JRM AVIATION...AN UNSTABLE AIRMASS WILL RESULT IN ISOLATED THUNDERSTORMS DEVELOPING OVER THE TAF SITES THIS AFTERNOON. LOCALIZED OUTFLOW WINDS CREATED FROM THESE STORMS WILL REACH 45 TO 55 MPH. IN ADDITION...BLOWING DUST WILL HELP REDUCE VISIBILITIES AT THE KWMC/KEKO TERMINALS. FIRE WEATHER...MOISTURE INCREASED FROM WEST TO EAST ACROSS NEVADA OVERNIGHT...AND WILL COMBINE WITH AN UNSTABLE AIR MASS TODAY TO PRODUCE SHOWERS AND THUNDERSTORMS. BEST CHANCES WILL BE ACROSS CENTRAL AND NORTHEASTERN NEVADA. GUSTY SOUTHWESTERLY WINDS ARE ALSO EXPECTED OVER MOST OF THE REGION TODAY. WINDS AND THUNDERSTORMS SUBSIDE THIS EVENING. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 90/85
Hazardous weather outlook, Jun 10, 7:04 PM PDT, 19 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 704 PM PDT MON JUN 10 2013 NVZ030-036-110515- HUMBOLDT COUNTY-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- 704 PM PDT MON JUN 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NEVADA AND NORTHWEST NEVADA. .DAY ONE...TONIGHT. THUNDERSTORMS HAVE BEEN MOVING ACROSS NORTHERN NEVADA AND IMPACTING HUMBOLDT LANDER COUNTIES. EXPECT LIGHTNING ALONG WITH GUSTY OUTFLOW WINDS FROM THUNDERSTORMS OF UP TO 50 MPH THROUGH 10PM PDT. A FEW OF THESE STORMS ARE MOVING SLOWLY AND PRODUCING HEAVY PRECIPITATION. EXCESSIVE RUNOFF FROM HEAVY RAINFALL COULD CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SIGNIFICANT WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 5:12 PM PDT | Special Weather Statement | LKN | 48 min | |
| Jun 10, 6:00 PM PDT | Special Weather Statement | LKN | 45 min | |
| Jun 10, 6:19 PM PDT | Flash Flood Warning | LKN | Humboldt | 3 hr |
| Jun 11, 2:08 PM PDT | Red Flag Warning | LKN | 55 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.